Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 68, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 20, 2011, 3:06 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:06 AM CST (09:06 UTC)
- Expired
- Nov 20, 2011, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
483 WHUS74 KBRO 200906 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 306 AM CST SUN NOV 20 2011 ...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE DAY SUNDAY... .STRONG SOUTH WINDS WILL CONTINUE ACROSS THE LOWER TEXAS GULF WATERS ON SUNDAY IN RESPONSE TO LOW PRESSURE MOVING OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING ACROSS THE LOWER TEXAS GULF WATERS DUE TO ELEVATED WINDS AND SEAS. WINDS WILL REACH 20 TO 25 KNOTS ACROSS THE LAGUNA MADRE WATERS...AND GENERALLY AROUND 20 KNOTS FOR THE GULF OF MEXICO WATERS. BEYOND 20NM WILL REMAIN AROUND 7 FEET. GMZ130-201800- /O.NEW.KBRO.SC.Y.0068.111120T0906Z-111121T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- 306 AM CST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE LAGUNA MADRE... * WINDS AND WAVES: WINDS FOR THE LAGUNA MADRE WILL REACH 20 TO 25 KNOTS LATER THIS MORNING AND CONTINUE THROUGH THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ132-135-201800- /O.EXB.KBRO.SC.Y.0067.000000T0000Z-111121T0000Z/ LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 306 AM CST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE LAGUNA MADRE... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: SOUTH WINDS ARE EXPECTED AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-201800- /O.EXT.KBRO.SC.Y.0067.000000T0000Z-111121T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 306 AM CST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE GULF OF MEXICO WATERS FROM SHORE TO 60 NAUTICAL MILES. * WINDS AND WAVES: SOUTH WINDS ARE EXPECTED AROUND 20 KNOTS. THE GULF WAVE HEIGHTS WILL RANGE FROM 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
885 WHUS74 KBRO 201759 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1159 AM CST SUN NOV 20 2011 ...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE DAY TODAY... .STRONG SOUTH WINDS WILL CONTINUE ACROSS THE LOWER TEXAS GULF WATERS TODAY IN RESPONSE TO LOW PRESSURE MOVING OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. GMZ132-135-150-155-170-175-210000- /O.CON.KBRO.SC.Y.0067.000000T0000Z-111121T0000Z/ LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1159 AM CST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: SOUTH WINDS ARE EXPECTED AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-210000- /O.CON.KBRO.SC.Y.0068.000000T0000Z-111121T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- 1159 AM CST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND WAVES: WINDS FOR THE LAGUNA MADRE WILL BE 20 TO 25 KNOTS THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 7:51 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Nov 19, 7:51 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CST SAT NOV 19 2011
.UPDATE...HAVE MADE SOME MINOR ADJUSTMENTS TO THE SHORT TERM
EXPECTED CLD COVER OVER THE REGION AS THE IR SATL IMAGERY SHOWS
THAT SKIES HAVE CLEARED OUT THIS EVENING. THIS SHOULD LAST FOR
AWHILE LONGER WITH SOME LATE NIGHT AND EARLY MORNING CLD COVER
LIKELY REFORMING MAINLY OVER THE CENTRAL AND EASTERN PORTIONS OF
THE BRO CWA. HAVE ALSO UPDATED THE CWF TO REMOVE THE MENTION OF
THE SCA FOR THE LAGUNA MADRE AS THE SURFACE FLOW OVER THE
IMMEDIATE COASTLINE AND THE INLAND AREAS HAS WEAKENED AS THE LLJ
HAS DECOUPLED. OTHERWISE THE REST OF THE CURRENT FORECAST WORDING
LOOKS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 130 PM CST SAT NOV 19 2011/
SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...UNSEASONABLY WARM
CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. A DEEPENING SURFACE
LOW OVER THE CENTRAL PLAINS AND A SURFACE HIGH OFF THE MID ATLANTIC
COAST WILL PRODUCE A TIGHTENING PRESSURE GRADIENT...RESULTING IN
MODERATE TO STRONG SOUTHEAST WINDS THROUGH THE SHORT TERM PERIOD.
LOWS TONIGHT WILL BE IN THE UPPER 60S OVER THE UPPER VALLEY TO THE
LOWER 70S IN THE LOWER VALLEY/PADRE ISLAND. NEAR RECORD HIGH
TEMPERATURES ARE A POSSIBILITY ON SUNDAY...AS WE WARM TO NEAR 90
ACROSS MUCH OF THE AREA...EXCEPT ALONG THE COAST. THE RECORD HIGH
FOR BROWNSVILLE IS 88 DEGREES...HARLINGEN 87 DEGREES...AND 92
DEGREES FOR MCALLEN FOR SUNDAY. SOUTHEAST WINDS WILL BE INCREASING
TO 20 TO 25 MPH BY LATE SUNDAY MORNING.
LONG TERM /MONDAY THROUGH FRIDAY/...THE COMBINATION OF A LOW
PRESSURE SYSTEM OVER THE GREAT PLAINS AND HIGH PRESSURE OVER THE
GULF WILL CAUSE MODERATE TO STRONG SOUTHEAST WINDS FOR THE EARLY
PART OF NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME
OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE. A COLD FRONT WILL MOVE
THROUGH THE AREA BY WEDNESDAY CAUSING ISOLATED TO SCATTERED SHOWERS
OR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. COOLER TEMPERATURES
AND GUSTY NORTH WINDS WILL BE IN THE WAKE OF THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE EAST THE LATTER PART OF
THE WEEK CAUSING A RETURN SOUTHEAST FLOW OF AIR AND WARMER
TEMPERATURES.
MARINE...TONIGHT THROUGH SUNDAY NIGHT...BUOY 020 REPORTS SOUTH
SOUTHEAST WINDS OF 21 KNOTS WITH A GUST OF 27 KNOTS...AND SEAS OF 7
FEET AT 1150 AM/1750 UTC TODAY. LOW PRESSURE OVER THE CENTRAL PLAINS
AND HIGH PRESSURE OVER THE MID ATLANTIC COAST WILL RESULT IN STRONG
SOUTH TO SOUTHEAST WINDS CONTINUING THROUGH THE LATE AFTERNOON AND
BEGIN TO DECREASE OVER THE BAY BY EARLY THIS EVENING. SMALL CRAFT
ADVISORY CONDITIONS ON LAGUNA MADRE WILL CONTINUE THROUGH 6PM
TONIGHT/00Z SUNDAY. WINDS WILL DECREASE OVER THE GULF AFTER SUNSET
TONIGHT BUT WILL REMAIN CLOSE ENOUGH TO 20 KNOTS FOR MOST OF
TONIGHT. HAVE DECIDED TO EXTEND THE SMALL CRAFT ADVISORY ON THE GULF
0 TO 60 NM OUT THROUGH 6AM/12Z SUNDAY. WINDS OVER THE MARINE WATERS
WILL INCREASE AGAIN BY MID TO LATE SUNDAY MORNING. SMALL CRAFT
ADVISORIES WILL LIKELY BE EXTENDED OR REQUIRED AGAIN FOR SUNDAY.
SEAS WILL REMAIN IN THE 5 TO 7 FEET RANGE.
MONDAY THROUGH WEDNESDAY...WINDS AND SEAS WILL BE MODERATE FROM THE
SOUTHEAST THROUGH THE SHORT TERM PERIOD. SMALL CRAFT ADVISORY
CONDITIONS COULD BE POSSIBLE FOR EARLY NEXT WEEK AS A COLD FRONT
APPROACHES THE MARINE AREA OF DEEP SOUTH TEXAS. ISOLATED SHOWERS OR
THUNDERSTORMS COULD BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...60
LONG TERM...52Hazardous weather outlook, Nov 19, 10:05 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1005 PM CST SAT NOV 19 2011 TXZ248>257-201030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1005 PM CST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A HIGH RISK OF RIP CURRENTS WILL PREVAIL ON AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ130-132-135-150-155-170-175-201030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1005 PM CST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. STRONG SOUTH TO SOUTHEAST WINDS AND ELEVATED SEAS WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT. AS A RESULT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH 6 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BORDERLINE TO LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OFF AND ON THROUGH THE FIRST PART OF NEXT WEEK AHEAD OF A MID WEEK COLD FRONT. A COLD FRONT WEDNESDAY MORNING WILL BRING STRONG NORTHEAST WINDS AND HIGH SEAS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:23 AM CST | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 12 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.